Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2009, 6:08 PM MDT for Kiowa County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2009, 6:08 PM MDT (00:08 UTC)
- Expired
- Jul 12, 2009, 6:28 PM MDT
- In force
- 20 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 130008
SVRPUB
COC061-130045-
/O.NEW.KPUB.SV.W.0075.090713T0008Z-090713T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 645 PM MDT...
* AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
TO PING PONG BALL SIZE. THIS STORM WAS LOCATED OVER SOUTHEASTERN
LINCOLN COUNTY...OR ABOUT 43 MILES NORTHEAST OF LA JUNTA...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHWESTERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3854 10318 3860 10318 3861 10317 3862 10314
3862 10283 3861 10283 3860 10283
TIME...MOT...LOC 0008Z 261DEG 12KT 3855 10323
$$3 follow-up statements
000
WWUS55 KPUB 130015
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SUN JUL 12 2009
COC061-130045-
/O.CON.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
615 PM MDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL KIOWA COUNTY...
AT 614 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED OVER
NORTHWESTERN KIOWA COUNTY...OR 46 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTH CENTRAL KIOWA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3854 10318 3860 10318 3861 10317 3862 10314
3862 10283 3861 10283 3860 10283
TIME...MOT...LOC 0015Z 258DEG 21KT 3859 10315
$$000
WWUS55 KPUB 130022
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT SUN JUL 12 2009
COC061-130045-
/O.CON.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
622 PM MDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN KIOWA COUNTY...
AT 620 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER EXTREME
NORTHWESTERN KIOWA COUNTY...OR 46 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTH CENTRAL KIOWA
COUNTY.
IF THIS STORM CONTINUES ON ITS CURRENT TRACK...IT WILL MOVE OUT OF
KIOWA COUNTY BY 630 PM.
A SECOND STRONG STORM HAS DEVELOPED WEST OF EADS...BUT AS OF 620
PM...RADAR DID NOT INDICATE THAT THIS STORM WAS SEVERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3860 10299 3856 10316 3857 10318 3860 10318
3862 10314 3861 10298
TIME...MOT...LOC 0021Z 258DEG 21KT 3861 10312
$$000
WWUS55 KPUB 130028
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SUN JUL 12 2009
COC061-130038-
/O.CAN.KPUB.SV.W.0075.000000T0000Z-090713T0045Z/
KIOWA CO-
628 PM MDT SUN JUL 12 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTH CENTRAL KIOWA COUNTY...
THE STORM HAS MOVED OUT OF THE COUNTY.
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3860 10299 3856 10316 3857 10318 3860 10318
3862 10314 3861 10298
TIME...MOT...LOC 0028Z 239DEG 31KT 3864 10306
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 12, 3:20 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT SUN JUL 12 2009 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...WEAK SHORT WAVE TROUGH OVER WESTERN COLORADO AIDING CONVECTION THIS AFTERNOON...WITH A COUPLE STRONG TO SEVERE STORMS ALREADY OVER THE NORTHERN SAN LUIS VALLEY AS OF 20Z. AXIS OF CAPES AROUND 1000 J/KG OVER THE EAST SIDE OF THE VALLEY FROM ALAMOSA NORTH TO PONCHA PASS SUGGESTS STRONG STORMS MAY CONTINUE THROUGH THE AFTERNOON. OVER THE EASTERN MOUNTAINS AND PLAINS...SCENARIO LOOKS FAIRLY SIMILAR TO THE PAST COUPLE DAYS...WITH AXIS OF DEEPEST INSTABILITY AGAIN ALONG THE NORTHERN FRINGE OF THE CWA...FROM NORTHERN EL PASO COUNTY SOUTHEAST TO KIOWA COUNTY. STORMS FIRING ALONG A COUPLE OLD BOUNDARIES JUST EAST OF KCOS...WITH AGAIN A SEVERE STORM OR TWO POSSIBLE IN THE MORE UNSTABLE AIR OVER NORTHERN AND EASTERN EL PASO COUNTY. CAPE VALUES DROP OFF QUICKLY SOUTH OF THE ARKANSAS RIVER...WITH FAIRLY MINIMAL DEVELOPMENT ALONG THE SOUTHERN SANGRES SO FAR. TONIGHT...SHOULD SEE CONVECTION OVER EL PASO COUNTY/NRN FRONT RANGE DRIFT EAST-SOUTHEAST...WITH MODELS HINTING AT MCS FORMATION A LITTLE FARTHER SOUTH THAN LAST NIGHTS SYSTEM. SYSTEM COULD AT LEAST BRUSH BY TIER OF COUNTIES NORTH OF THE ARKANSAS RIVER...THOUGH BEST THREAT OF SEVERE STORMS MAY BE A LITTLE NORTH OF THE AREA ONCE AGAIN. ELSEWHERE...ISOLATED MAINLY HIGH BASED STORMS...WITH SOME SORT OF OUTFLOW FROM EL PASO COUNTY CONVECTION PERHAPS SPARKING SOME TSRA OVER THE EASTERN FACING SLOPES OF THE WETS/SANGRES IN THE EVENING. TSRA CHANCES CONTINUE TO LOOK FAIRLY LOW FARTHER SOUTH NEAR THE NM BORDER...WHERE DRIER AIR MASS PERSISTS. STORMS MAY LINGER PAST MIDNIGHT OVER THE FAR EAST...ESPECIALLY IF SLOW MOVING MCS DEVELOPS. MONDAY...APPEARS SURFACE FRONT WILL LIFT FARTHER NORTH BY MONDAY AFTERNOON...PLACING MOST OF SOUTHERN COLORADO IN A SLIGHTLY MORE STABLE AIR MASS. STILL ENOUGH MID LEVEL MOISTURE AND INSTABILITY FOR ISOLATED STORMS JUST ABOUT EVERYWHERE...BUT WOULDNT BE TOO SURPRISED TO SEE WEAKER INTENSITY AND LESS AREAL COVERAGE OF STORMS THAN THE PAST FEW DAYS. LITTLE CHANGE IN MID LEVEL HEIGHTS/TEMPS...THOUGH DRIER AIR MASS MAY ALLOW A DEGREE OR TWO RISE IN MAX TEMPS AT A FEW LOCATIONS. .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING ACTIVE WEATHER THIS AFTN. GFS AND ECMWF MODELS ARE VERY SIMILAR THROUGH THE EXTENDED PERIOD WITH THE UPPER PATTERN. RESULTANT WEATHER ACROSS THE CWA CURRENTLY LOOKS TO BE DIURNAL ISOLATED CONVECTION TIED INITIALLY TO THE MTS...WITH MAX TEMPS EACH DAY IN THE 90S FOR THE PLAINS...70S AND 80S ACROSS THE HIGHER TERRAIN. MONDAY NIGHT THROUGH WEDNESDAY...UPPER LOW TRACKS ACROSS THE NORTHERN ROCKIES MON NIGHT INTO EARLY TUE MORNING...FLATTENING THE RIDGE AND PROVIDING FOR NEARLY ZONAL FLOW ACROSS COLORADO. MODELS INDICATE THAT A WEAK SFC FRONT WILL DROP DOWN THE CENTRAL US AND BACK INTO COLORADO BY TUE EVENING...BUT IT LOOKS TO BE DRY AND VERY WEAK WITH SLIGHT COOLING EXPECTED BY WED AFTN. AS FOR SEVERE POTENTIAL...NOT MUCH CAPE WITH THE UPSLOPE PUSH TUE EVE BUT 40-45 KNOTS OF BULK SHEAR SO PROBABLY ANOTHER MARGINAL DAY. THURSDAY THROUGH SUNDAY...UPPER RIDGE BUILDS BACK INTO THE DESERT SW...WITH THE RIDGE AXIS WEST OF THE 4 CORNERS. THIS KEEPS THE FORECAST AREA UNDER NW FLOW ALOFT...WITH SFC MOISTURE LURKING IN KS AND NE. THIS KEEPS HOT TEMPS IN PLACE AND ISOLATED AFTN AND EVE THUNDERSTORMS. MOORE && .AVIATION... ISOLATED TSRA ACROSS MUCH OF THE AREA THIS AFTERNOON...WITH MORE NUMEROUS STORMS NEAR KCOS AND ACROSS THE PALMER DIVIDE. EXPECT LOCALIZED GUSTY WINDS AND BRIEF MODERATE TO HEAVY RAINFALL FROM 21Z THROUGH 01Z AT KCOS...WITH SOME BRIEF MVFR CONDITIONS...ESPECIALLY NORTH OF THE AIRPORT. ELSEWHERE...THUNDERSTORMS WILL BE MORE HIGH BASED WITH LOCALIZED WIND GUSTS UP TO 50 MPH...BRIEF LIGHT RAINFALL...AND LIGHTNING THE MAIN THREATS. COULD SEE ANOTHER PERIOD OF GUSTY NORTH TO NORTHEAST THUNDERSTORM OUTFLOW WINDS AT KCOS AND KPUB LATER THIS EVENING...AS STORMS BECOME MORE ORGANIZED OVER THE EASTERN PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Jul 12, 6:45 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUL 12 2009 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 645 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS BY LATE MORNING...THEN DRIFT OFF INTO THE ADJACENT PLAINS DURING THE AFTERNOON. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO AND KIOWA COUNTIES. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF LIGHT RAINFALL. THUNDERSTORMS WILL GRADUALLY DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF SOUTHEAST COLORADO PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. THE PRIMARY THREAT WITH ANY OF THE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AROUND AN INCH IN DIAMETER AS WELL AS WIND GUSTS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO...AND KIOWA COUNTIES. STARK
In the hours before
Local storm report, Jul 12, 3:00 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 S MONUMENT 39.08N 104.88W
07/12/2009 M1.00 INCH EL PASO CO PUBLIC
0252 PM HAIL 3 S MONUMENT 39.05N 104.88W
07/12/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
0252 PM HAIL WOODLAND PARK 38.99N 105.05W
07/12/2009 M0.75 INCH TELLER CO AMATEUR RADIO
&&
JKHLocal storm report, Jul 12, 3:06 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 2 E MONUMENT 39.10N 104.84W
07/12/2009 E0.88 INCH EL PASO CO TRAINED SPOTTER
&&
MOORELocal storm report, Jul 12, 3:32 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 NNE LA GARITA 37.91N 106.21W
07/12/2009 E1.00 INCH SAGUACHE CO PUBLIC
&&
EPETERSESpecial weather statement, Jul 12, 4:19 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 419 PM MDT SUN JUL 12 2009 COZ079-083-086-122245- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 419 PM MDT SUN JUL 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF FLORENCE...OR 24 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... PENROSE. FLORENCE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 12, 4:59 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 459 PM MDT SUN JUL 12 2009 COZ089-093-095-097-122330- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 459 PM MDT SUN JUL 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO CROWLEY COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUGAR CITY...OR 23 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... SWINK. CHERAW. LA JUNTA. ARLINGTON. LAS ANIMAS. HASWELL. FORT LYON. STRONG OUTFLOW WINDS FROM THESE STORMS WILL CAUSE WINDS TO BLOW FROM THE NORTHWEST AT 45 TO 55 MPH. ANY OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 IN DIAMETER. ALL STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 12, 5:37 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 537 PM MDT SUN JUL 12 2009 COZ089-093-095>097-130000- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 537 PM MDT SUN JUL 12 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BENT COUNTY IN SOUTHEAST COLORADO EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WILD HORSE POINT...OR 33 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. STRONG OUTFLOW WELL AHEAD OF THIS STORM WAS PRODUCING WIND GUSTS TO 50 TO 60 MPH. THIS OUTFLOW BOUNDARY EXTENDED FROM HASWELL TO LA JUNTA AT 530 PM. THIS BOUNDARY WILL CONTINUE TO PUSH EAST AND PRODUCE STRONG GUSTY NORTHWEST WINDS ACROSS KIOWA...BENT...OTERO AND CROWLEY COUNTIES THROUGH 6 PM. AT 530 PM...A WIND GUSTS TO 63 MPH WAS MEASURED AT LA JUNTA. LOCATIONS IMPACTED INCLUDE... SWEETWATER RESERVOIR. NEEGRONDA RESERVOIR. MCCLAVE. LAS ANIMAS. JOHN MARTIN RESERVOIR. HASWELL. HASTY. FORT LYON. EADS. CADDOA. ARLINGTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.